Journal Article

A Characterization of Game-Theoretic Solutions Which Lead to Impossibility Theorems

Matthew O. Jackson and Sanjay Srivastava

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 63, issue 1, pages 23-38
Published in print January 1996 | ISSN: 0034-6527
e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.2307/2298113
A Characterization of Game-Theoretic Solutions Which Lead to Impossibility Theorems

Show Summary Details

Preview

For some game-theoretic solution concepts, such as dominant strategies, Nash equilibrium, and undominated strategies, only dictatorial social choice functions are implementable on a full domain of preferences with at least three alternatives. For other solution concepts, such as the iterative removal of weakly dominated strategies, undominated Nash equilibrium, and maximin, it is possible to implement non-dictatorial social choice functions. Which aspects of solution concepts accounts for these differences? We answer this question by providing a characterization of solution concepts which lead to impossibility results.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.